Friday, May 27, 2011

The week that was

The only way I can describe this week is OH MY GOD.

A Chest x-ray, funeral, endo appointment, ambulance. I have had more than enough excitement and would love some quiet time over the weekend.

Let me clarify, the chest xray was for me for a cough that hasnt resolved in 3 months.   I got the all clear on the lungs and heart, no idea whats up, just a lingering cough after a flu I guess.   The funeral was for my husbands Aunty who passed away tragically too young.  I couldnt attend because someone had to watch the children.  (thats me, kid watcher extraordinaire).  The endo appointment (see previous post) went well.  

Now Ive cleared those up...the ambulance.

So I went to the dr to ask for some antidepressant and anxiety  medication.   I walk out with Citalopram.  (Celexa).   Dosage was 20mg once a day.   What follows is a comedy of errors,  though I laughed very little during.  The first 24 hours I yawn non stop - to the point where I follow my feet to the bedroom and lay zonked out for a few hours.  Im so nauseous and sick, I feel pregnant!  A much needed rest, yes, bad for caring for a diabetic child!  Luckily Danger Dad was home that day. 

The following day I begin developing whats probably the first real migraine headache Ive had in my life!  I get aches, pains, fever.   Then as the night wears on I have complete insomnia.  Restless legs.   Pins and needles then burning and itching skin!!   Hot and cold races up and down my nerves in my neck and head.  OMG.   I thought I was going to die when I got dizzy, racing heart,  throat got totally dried and began closing up.   THEN... full blown panic attack..

Apparently this is all normal going onto the drug and coming off it.   Let me just say, that I dont feel ready to try again!   Ive stopped the tablets  as that drug reaction was almost worse than child birth. 

Reuben is doing well.   He starting saying 'outside'...which is his favourite place in the world.  I will take his lead and go get sunshine and fresh air today also.

Ive not been able to comment on your blogs, something up with blogger? 


  1. Yuck, yuck, yuck!! That's terrible! I hate that something that was supposed to help you feel better made things so much worse!
    Maybe a lower dosage? Different med?
    Sunshine is good...sure is helping around here. :)

  2. I know, thats what I said to my husband, weighing up those side effects with benefits, I couldnt stick that out for 6 weeks waiting to see if the symptoms disappeared. Im going to start a depression dose of St Johns wort, 300mg 3 x a day and see how it goes.. lol, weird.

  3. Ummm...yeah...not the right med for you!

    CRAZY WEEK -- it's one for the history books. Hope it only gets better from here!!!!